MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50623
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.Pma/510(k) #: k182980.
 
Event or Problem Description
As per rep's email received on 31/8/21, he confirmed that the complaint device is a g50623 from lot number c1719104.As per complaint form, complaint device could possibly be g50623, to be confirmed.The rep has just been informed of a broken silver 635 stent at st george public hospital.No key details at this stage.Trying to engage the dept, but have been advised it is hectic at the moment, product code could be g50623 / g50620 or g23813 lot number to be advised along with many other details.
 
Event or Problem Description
Supplemental report is being submitted due to the device evaluated (b)(6) 2021: "stent deployed.Red safety lock was not returned on device.Outer sheath separation.".
 
Additional Manufacturer Narrative
Pma/510(k) # - (b)(6).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) # - k182980.Device evaluation.The zilbs-635-8-8 device of lot number c1719104 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Three (3) attempts were made to obtain additional information regarding this device.However, no response has been received to date.If additional info is received in the future, then the file will be updated accordingly".Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 10 december 2021.On evaluation of the device the clear section was separated approx.27cm -27.5cm from the distal end of the outer sheath.Approx.2mm of the stent was deployed at the distal end of the outer sheath.The device flushed as expected and the 0.035 wire guide size passed with no issues.The red safety lock was not returned with the device.Document review: prior to distribution zilbs-635-8-8 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zilbs-635-8-8 of lot number c1719104 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1719104.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy or improper device handling.It is possible that this could have caused and/or contributed to increased deployment forces on the flexor during deployment resulting in separation.It is possible that if the patient had a difficult anatomy it could have resulted in compression of the outer sheath during advancement of the device resulting in partial premature deployment of the stent.Incorrect device handling can exert excessive pressure on the outer sheath and can result in the separation as well as the stent being partially deployed.It is also possible that the red safety lock was inadvertently displaced during advancement as it was not returned with the device.Complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to completion of investigation.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key12513725
Report Number3001845648-2021-00687
Device Sequence Number11740734
Product Code FGE
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)230321(10)C1719104
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2023
Device Model NumberG50623
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC1719104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/27/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer08/27/2021
08/27/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date01/06/2022
02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown